Non-stopping headaches for weeks, dizzy, spotty vision?

Ask the Clinician Health Pro
  • Full Question:

    Well I guess my problem is that I have constant non-stopping headaches. I've had them for a while now but these past few weeks, they've been really bad. Sometimes, when i get up too fast during one of those headaches (which frankly is all of the time now) i get really dizzy and my vision gets spotty but only for a matter of seconds. Also lately, i've been feeling tired all the time even though i sleep early and at an healthy hour. And also, sometimes when i move my head, it feels like my brain is moving inside and it hurts a lot. These headaches sometimes wake me up at night and other times keep me from sleeping. I've been to a doctor and had an MRI scan but i'm still waiting for the results please help because i'm really worried. Thank you, Farida!

    Add This Infographic to Your Website or Blog With This Code:

              

     

    Full Answer:

    Dear Farida;

     

    There are many possible causes for your symptoms. They could be from Migraine, another headache disorder, or something else entirely. Some of them sound like Migraine, but it's impossible to diagnose anyone online. You can take a look at Anatomy of a Migraine for information on the phases and symptoms of a Migraine attack while you're awaiting your MRI results.

     

    Don't be surprised if your MRI results are "normal." With Migraine and most other headache disorders, imaging studies do come back "normal." Imaging studies such as an MRI are performed to rule out other cause of your symptoms such as stroke, tumor, and others. Once your doctor has the results, he or she will hopefully arrive at a diagnosis and treatment recommendations fairly quickly. If there's any history of Migraines or headaches in your family, it's important to let your doctor know because that can help significantly with your diagnosis.

     

    How often are you taking pain medications for these headaches. This is something to be careful about because they can make things worse. Taking any kind of pain medication, over-the-counter or prescription, more than two or three days a week can make matters worse by causing medication overuse headache (MOH), aka rebound. See Medication Overuse Headache - When the Remedy Backfires for more information on this.

     

    Good luck,
    John Claude Krusz and Teri Robert

     

     

    If you need help finding a  Migraine and headache specialist,
     visit our listing of Patient Recommended Specialists.

     

     

    About Ask the Clinician:

    Dr. Krusz is a recognized expert in the fields of headache and  Migraine treatment and pain treatment. Each week, he and Lead Expert Teri Robert, team up to answer your questions about headaches and  Migraines. You can read more about Dr. Krusz or more about Teri Robert.

     

    If you have a question, please click HERE. Accepted questions will be answered by publishing the answers here. Due to the number of questions submitted, no questions will be answered privately, and questions will be accepted only when submitted via THIS FORM. Please do not submit questions via email, private message, or SharePost comments. Thank you.

  •  

    Add This Infographic to Your Website or Blog With This Code:

    Please note: We cannot handle emergencies or diagnose via the Internet. Please do not ask us to diagnose; see your physician for diagnosis.

     

    We hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical and health matters, including decisions about diagnoses, medications and other treatment options, you should always consult your doctor. See full Disclaimer.

     

    Follow Teri on    or 

     

    Page copy protected against web site content infringement by Copyscape© Teri Robert and J.C. Krusz, 2013.
    Last updated April 24, 2013.

Published On: April 24, 2013